Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 147, NWS Cheyenne, WY

July 4, 2015Banner County, Morrill County, Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 4, 2015, 6:23 PM MDT for Banner County, Morrill County, Scotts Bluff County, Nebraska. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2015, 6:23 PM MDT (00:23 UTC)
Expired
Jul 4, 2015, 7:15 PM MDT
In force
52 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Banner County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 130 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:30 PM MDTTSTM WND GST 60W Minatare, NEDIME SIZED HAIL AS WELL.
Jul 4, 6:35 PM MDTTSTM WND DMGMelbeta, NERECEIVED VIA TWITTER. CORN FIELD DESTROYED BY HAIL.
Jul 4, 6:38 PM MDTHAIL 12 S Melbeta, NE
Jul 4, 6:40 PM MDTHAIL 17 Sse Melbeta, NEREPORT RECEIVED VIA TWITTER. WRIGHTS GAP ROAD COVERED IN HAIL. LARGEST QUARTER SIZED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
2928 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WUUS55 KCYS 050023
SVRCYS
NEC007-123-157-050115-
/O.NEW.KCYS.SV.W.0147.150705T0023Z-150705T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
623 PM MDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 715 PM MDT

* AT 623 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MINATARE...
  OR 8 MILES EAST OF SCOTTSBLUFF...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BAYARD...MINATARE...REDINGTON...SOUTH BAYARD JUNCTION...CHIMNEY
  ROCK STATE PARK...MELBETA AND MCGREW.

THIS REPLACES THE SEVERE THUNDERSTORM WARNING WHICH WAS PREVIOUSLY 
IN EFFECT FOR THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4187 10361 4190 10342 4158 10310 4148 10354
TIME...MOT...LOC 0023Z 336DEG 23KT 4185 10350 

HAIL...1.50IN
WIND...60MPH

$$

HAMMER
2 follow-up statements
632 
WWUS55 KCYS 050039
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
639 PM MDT SAT JUL 4 2015

NEC007-123-157-050115-
/O.CON.KCYS.SV.W.0147.000000T0000Z-150705T0115Z/
BANNER NE-MORRILL NE-SCOTTS BLUFF NE-
639 PM MDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR NORTHEASTERN BANNER...SOUTHWESTERN MORRILL AND SOUTHEASTERN
SCOTTS BLUFF COUNTIES...

AT 636 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MINATARE...OR
12 MILES SOUTHEAST OF SCOTTSBLUFF...MOVING SOUTH AT 25 MPH.

HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZED HAIL AND WIND GUSTS 
UP TO 60 MPH WERE REPORTED NEAR MINATARE AND MELBETA WITH THIS STORM.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BAYARD...MINATARE...REDINGTON...SOUTH BAYARD JUNCTION...CHIMNEY ROCK
STATE PARK...MELBETA AND MCGREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4182 10360 4185 10340 4157 10315 4148 10354
TIME...MOT...LOC 0036Z 339DEG 24KT 4174 10350 

HAIL...1.50IN
WIND...60MPH

$$

HAMMER
061 
WWUS55 KCYS 050052
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
652 PM MDT SAT JUL 4 2015

NEC157-050101-
/O.CAN.KCYS.SV.W.0147.000000T0000Z-150705T0115Z/
SCOTTS BLUFF NE-
652 PM MDT SAT JUL 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTTS BLUFF
COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4169 10357 4169 10340 4154 10330 4148 10354
TIME...MOT...LOC 0051Z 337DEG 23KT 4165 10347 

$$

NEC007-123-050115-
/O.CON.KCYS.SV.W.0147.000000T0000Z-150705T0115Z/
BANNER NE-MORRILL NE-
652 PM MDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR NORTHEASTERN BANNER AND WESTERN MORRILL COUNTIES...

AT 651 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF CHIMNEY ROCK STATE PARK...OR 17 MILES SOUTHEAST OF SCOTTSBLUFF...
MOVING SOUTHEAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. THIS STORM HAS A HISTORY OF 
PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN BANNER AND WESTERN MORRILL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4169 10357 4169 10340 4154 10330 4148 10354
TIME...MOT...LOC 0051Z 337DEG 23KT 4165 10347 

HAIL...1.50IN
WIND...60MPH

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 5:43 PM MDT, 40 minutes earlier.

Area forecast discussion, Jul 4, 5:43 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
543 PM MDT SAT JUL 4 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 406 PM MDT SAT JUL 4 2015

ISOLATED SHOWERS AND TSTMS HAVE BEGUN TO DEVELOP FOR MAINLY AREAS
ALONG AND WEST OF THE LARAMIE RANGE.  A STORM TRIED TO INTENSIFY A
FEW HOURS AGO AS IT MOVED OFF THE NORTH LARAMIE RANGE TOWARD
WHEATLAND...HOWEVER IT WEAKENED CONSIDERABLY.  DO NOT BELIEVE THAT
THE STORMS WILL BE AS STRONG TODAY ALONG THE LARAMIE RANGE WITH A
DRIER AIRMASS IN PLACE.  HOWEVER CAN NOT RULE OUT SOME GUSTY WINDS
WITH A VERY DEEP BOUNDARY LAYER IN PLACE.  THE MAIN AREA OF CONCERN
FOR STRONG TO SVR STORMS WILL BE OVER THE NEBRASKA PANHANDLE THIS
AFTERNOON INTO THE EARLY EVENING.  SPC MESOANALYSIS SHOWS THE SFC
TROUGH ALONG THE WY-NE BORDER WITH MLCAPE OF 2000-2500 J/KG TO THE
EAST OVER THE PANHANDLE.  BULK SHEAR IS AROUND 35 KTS...SO THERE IS
DEFINITELY SOME SVR POTENTIAL FOR STORMS INITIATING ACROSS NEBRASKA.
 THE HRRR DOES SHOW A FEW STORMS DEVELOPING OVER THE PINE RIDGE AND
DAWES COUNTY BY 22Z THAT QUICKLY MOVE SOUTHEASTWARD INTO NORTH
PLATTES CWA.  HAVE SMALL HAIL AND GUSTY WINDS IN THE FCST FOR THE
FAR EASTERN ZONES THROUGH THE EARLY EVENING.  OVERALL IT SHOULD BE A
NICE EVENING OVER THE MAJORITY OF THE REGION.

IT IS STILL LOOKING LIKE CHANCES OF RAIN WILL INCREASE ON SUNDAY AS
A WEAK UPPER LEVEL DISTURBANCE (CURRENTLY OVER SOUTHERN NEVADA)
MOVES NORTHEASTWARD OVER WYOMING.  THERE IS GOOD MONSOONAL MOISTURE
ASSOCIATED WITH THIS FEATURE AND PW VALUES INCREASE TO 1.25-1.50
INCHES ACROSS THE PLAINS BY THE AFTN...WITH AROUND 1 INCH TO THE
WEST OF THE LARAMIE RANGE.  COLD FRONT WILL BE MOVING SOUTHWARD
ACROSS THE CWA DURING THE AFTN.  SOUNDINGS AND INSTABILITY SUGGEST
THAT THERE COULD BE A STRONG STORM WITH SMALL HAIL...HOWEVER A BIT
MORE CONCERNED ABOUT HEAVY RAIN WITH THE DEEP MOISTURE IN PLACE.
STORM MOTIONS OF 20-25 KTS WILL LIKELY BE FAST ENOUGH TO KEEP THE
FLASH FLOOD THREAT LOW...HOWEVER IT IS SOMETHING WE WILL HAVE TO
WATCH.  A GOOD CHANCE OF RAIN WILL CONTINUE INTO EARLY SUNDAY NIGHT
AS THE MIDLVL DISTURBANCE MOVES INTO SOUTHWESTERN SOUTH DAKOTA.
STABLE POST FRONTAL AIRMASS WILL BE IN PLACE ON MONDAY...ESPECIALLY
TO THE EAST OF THE LARAMIE RANGE.  TEMPS WILL BE A GOOD 15-20
DEGREES COOLER.  KEPT LOW STORM CHANCES MAINLY CONFINED TO AREAS
ALONG AND WEST OF THE LARAMIE RANGE.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 406 PM MDT SAT JUL 4 2015

THE SYNOPTIC PATTERN WILL TRANSITION FROM A MORE ZONAL FLOW PATTERN
TO SOUTHWEST FLOW ALOFT THROUGH THE LATTER PART OF THE WEEK. WILL
CONTINUE TO SEE A NUMBER OF DISTURBANCES MOVE OVER THE FORECAST
AREA...WITH THE FIRST WAVE SLIDING EAST ACROSS THE AREA ON TUESDAY.
MOIST SOUTHEASTERLY SFC FLOW WILL INCREASE IN RESPONSE TO THIS WAVE
ON TUESDAY AND WILL ADVECT DEW POINTS OF LOW TO MID 50S INTO EASTERN
PLAINS. STRONG CONVERGENCE ALONG THE LARAMIE RANGE SHOULD INITIATE
CONVECTION IN THE EARLY AFTERNOON IN THIS AREA...WITH A FEW STORMS
LOOKING TO DEVELOP OVER THE EASTERN PLAINS THROUGH THE LATE
AFTERNOON AND EVENING AS WELL. BULK SHEAR IS FORECAST  TO BE IN THE
30 TO 40 KT RANGE SO WOULD NOT BE SURPRISED TO SEE A FEW STORMS
BECOME STRONG. ANOTHER PIECE OF ENERGY WILL MOVE OVERHEAD TUESDAY
NIGHT WITH JET DIFFLUENCE INCREASING OVER WYOMING AS THE UPPER JET
STRENGTHENS OVER THE NORTHERN PLAINS. KEPT SLIGHT CHANCE TO CHANCE
POPS FOR SHOWERS AND T-STORMS TUESDAY NIGHT...WITH THE HIGHER
CHANCES OVER THE MOUNTAINS AND EASTERN PLAINS. WEDNESDAY STILL LOOKS
QUITE SIMILAR TO TUESDAY BUT WITH THE FOCUS FOR STRONGER STORMS
LOOKING TO BE MORE OVER THE NEBRASKA PANHANDLE WHERE DEW POINTS
COULD SPIKE UP INTO THE UPPER 50S. A SHORTWAVE RIDGE WILL BEGIN TO
BUILD OVER THE ROCKIES ON WEDNESDAY NIGHT AND THURSDAY WITHIN
INCREASING SOUTHWEST FLOW ALOFT IN ADVANCE OF AN UPPER LOW MOVING
ACROSS CALIFORNIA. TEMPS WILL RETURN TO WIDESPREAD 80S WITH A FEW
90S EXPECTED ONCE AGAIN FOR THE EASTERN PLAINS ON FRIDAY AS THE
RIDGE MOVES OVERHEAD. SHOULD STILL SEE A CHANCE FOR AFTERNOON
SHOWERS AND THUNDERSTORMS ESPECIALLY OVER THE MOUNTAINS ON
THURSDAY...BUT WARMER AND DRIER AIR MOVING OVERHEAD ON FRIDAY COULD
LIMIT CONVECTION.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY EVENING)
ISSUED AT 539 PM MDT SAT JUL 4 2015

VFR OVERNIGHT.

FOR SUNDAY...VFR PREVAILS...WITH SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS PRODUCING OCCASIONAL TURBULENCE AND MVFR...SHOWERS AND
THUNDERSTORMS INCREASING IN COVERAGE AFTER SUPPER TIME WITH STORM
STRENGTH DECREASING...AND LOCALIZED MVFR IN THE EVENING IN STRONGER
SHOWERS AND THUNDERSTORMS.

&&

.FIRE WEATHER...
ISSUED AT 406 PM MDT SAT JUL 4 2015

MINIMAL FIRE WEATHER CONCERNS OVER THE NEXT FEW DAYS.  IT WILL BE
WARM ONCE AGAIN ON SUNDAY BEFORE A COLD FRONT PASSES OVER THE AREA
DURING THE EVENING AND COOLS THINGS DOWN FOR EARLY NEXT WEEK.  THERE
WILL BE A GOOD CHANCE OF WIDESPREAD WETTING RAINS SUNDAY AFTERNOON
THROUGH THE NIGHT ASSOCIATED WITH AN INCREASE IN MONSOONAL MOISTURE
AND A WEAK UPPER LEVEL DISTURBANCE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...ZF
LONG TERM...RJM
AVIATION...RUBIN
FIRE WEATHER...ZF
Hazardous weather outlook, Jul 4, 4:02 PM MDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
402 PM MDT SAT JUL 4 2015

WYZ101>119-052215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
402 PM MDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THOUGH THE EARLY EVENING
OVER SOUTHEAST WYOMING. GUSTY WINDS WILL BE THE MAIN THREAT WITH
THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS COVERAGE IS EXPECTED TO INCREASE BY SUNDAY AS A
COLD FRONT MOVES SOUTHWARD ACROSS THE REGION. IT WILL BECOME MUCH
COOLER ON MONDAY BEHIND THE COLD FRONT. THUNDERSTORMS ARE ALSO
EXPECTED EACH DAY THROUGH THE MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

NEZ002-003-019>021-054-055-095-096-052215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
402 PM MDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
EARLY EVENING OVER THE WESTERN NEBRASKA PANHANDLE. SOME OF THE
STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS COVERAGE IS EXPECTED TO INCREASE BY SUNDAY AS A
COLD FRONT MOVES SOUTHWARD ACROSS THE REGION. IT WILL BECOME MUCH
COOLER ON MONDAY BEHIND THE COLD FRONT. THUNDERSTORMS ARE ALSO
EXPECTED ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 4, 4:45 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
445 PM MDT SAT JUL 4 2015

NEZ002-095-096-042315-
NORTH SIOUX NE-SOUTH SIOUX NE-DAWES NE-
445 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SIOUX AND
SOUTHWESTERN DAWES COUNTIES UNTIL 515 PM MDT...

AT 445 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF AGATE BED NATIONAL MONUMENT...OR 39 MILES
NORTHEAST OF TORRINGTON...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL SIOUX
AND SOUTHWESTERN DAWES COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4244 10383 4261 10375 4263 10331 4230 10354
TIME...MOT...LOC 2245Z 288DEG 10KT 4251 10370

HAMMER
Local storm report, Jul 4, 4:46 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             9 W HEMINGFORD          42.32N 103.25W
07/04/2015  E1.75 INCH       BOX BUTTE          NE   STORM CHASER

            REPORT RELAYED VIA TWITTER.

&&

GCLAYCOM
Special weather statement, Jul 4, 5:13 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT SAT JUL 4 2015

NEZ003-042345-
BOX BUTTE NE-
513 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BOX BUTTE COUNTY UNTIL
545 PM MDT...

AT 513 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF FLAHERTYS CORNER...OR 24 MILES NORTHWEST OF
ALLIANCE...MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KILPATRICK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4230 10340 4237 10323 4214 10296 4202 10327
TIME...MOT...LOC 2313Z 330DEG 17KT 4227 10329

HAMMER
Special weather statement, Jul 4, 5:32 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
532 PM MDT SAT JUL 4 2015

NEZ019-096-050000-
SOUTH SIOUX NE-SCOTTS BLUFF NE-
532 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX AND
NORTHEASTERN SCOTTS BLUFF COUNTIES UNTIL 600 PM MDT...

AT 532 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE ALICE...OR 15 MILES NORTH OF SCOTTSBLUFF...MOVING SOUTHEAST AT
15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE ALICE...LAKE MINATARE AND LAKE MINATARE CAMPGROUND.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4189 10356 4208 10377 4219 10364 4212 10345
      4209 10345 4208 10341 4199 10341
TIME...MOT...LOC 2332Z 309DEG 15KT 4208 10359

HAMMER
Special weather statement, Jul 4, 6:01 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT SAT JUL 4 2015

WYZ106-116>118-050030-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-
SOUTH LARAMIE RANGE FOOTHILLS WY-SOUTH LARAMIE RANGE WY-
CENTRAL LARAMIE COUNTY WY-
601 PM MDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND EAST
CENTRAL ALBANY COUNTIES UNTIL 630 PM MDT...

AT 601 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
IRON MOUNTAIN...OR 25 MILES NORTHEAST OF LARAMIE...MOVING SOUTHEAST
AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IRON MOUNTAIN AND HORSE CREEK.

LAT...LON 4149 10534 4165 10523 4156 10489 4132 10506
TIME...MOT...LOC 0001Z 298DEG 11KT 4154 10520

HAMMER
Local storm report, Jul 4, 6:17 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
617 PM MDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     5 NE SCOTTSBLUFF        41.92N 103.59W
07/04/2015  E60 MPH          SCOTTS BLUFF       NE   PUBLIC

            PEA TO NICKEL SIZED HAIL. TREE LIMBS ON ROAD FROM STRONG
            WINDS.

&&

GCLAYCOM

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:13 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill47 min
Jul 4, 7:57 PM MDTSevere Thunderstorm WarningCYSCheyenne63 min
Jul 5, 2:46 PM MDTSpecial Weather StatementCYSBox Butte44 min
Jul 5, 2:55 PM MDTSpecial Weather StatementCYSKimball50 min
Jul 5, 3:22 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill53 min
Jul 5, 3:53 PM MDTSpecial Weather StatementCYSSioux37 min
Jul 5, 4:05 PM MDTSpecial Weather StatementCYSScotts Bluff40 min
Jul 5, 4:32 PM MDTSpecial Weather StatementCYSDawes43 min
Jul 5, 4:38 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux24 min
Jul 5, 4:44 PM MDTAreal Flood AdvisoryCYSScotts Bluff3 hr
Jul 5, 5:16 PM MDTFlash Flood WarningCYSScotts Bluff5 hr
Jul 5, 5:35 PM MDTSpecial Weather StatementCYSBox Butte40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.